Email not displaying correctly? View it in your browser. click here
Middlesex Moments
 
 
 

Some Common Prescription Medications May Cause Weight Gain

 

 

Prescription medications can cause a variety of disturbing side effects, ranging from minor to life threatening. In fact, nearly 100,000 people die each year from the effects of prescription drugs, and that’s when they are taking them correctly.

A recently published study has examined the potential association between prescription medications and obesity. An extensive literature search uncovered many commonly prescribed medication known to contribute to weight gain, including medication millions of Americans use every day to manage such conditions as high blood pressure, diabetes, clinical depression, and birth control to name a few.

Some of the leading medications fall into the following categories:

1.       Steroids, such as prednisone.  Affects the metabolism by slowing it down and making you feel hungry. Weight gain is seen in the abdomen, face and back of the neck.

2.       Mental Health Prescriptions, such as antidepressants and antipsychotics.  These types of medications cause calories to burn slower than normal and increase your appetite.

3.       Beta Blockers used for high blood pressure cause fatigue, increase water retention and slow down metabolism.

If you are having trouble with weight loss and are taking medication check with your doctor or pharmacy to see if your medication is causing some of the problem.

 

The information contained in this email is not meant to treat, cure or diagnose any illness, disease or health condition. Please contact a qualified health care providers with any questions or concerns you may have regarding your health.

Back to chiropractor Butler
Unsubscribe from this email list.

Add us to your address book

Our Mailing Address is:
890 Pittsburgh Rd.
Butler, PA 16002

Our Telephone:
724-586-9777

Our Website:
www.MiddlesexChiropracticCenter.com

Copyright (C) 2008 Middlesex Chiropractic Center All rights reserved.